MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD CATH 'N SLEEVE SUCTION KIT WITH SOLUTION CONTAINER; TRACHEAL CATH 'N SLEEVE

C.R. BARD, INC. (COVINGTON) -1018233 BARD CATH 'N SLEEVE SUCTION KIT WITH SOLUTION CONTAINER; TRACHEAL CATH 'N SLEEVE
Catalog Number 0089340
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that upon opening the package, the product within the package was a pediatric catheter rather than the 14fr tracheal suction cath 'n sleeve kit.Allegedly, the product catalog number on the box and on the packaging of the product were the same.
 
Additional Manufacturer Narrative
Received 30 unopened cath' n sleeve suction kits.The reported event was confirmed as manufacturing-related.During the visual inspection the 30 samples were opened and noted that the catheter configuration did not match the current configuration of catalog 0089340, since the catheter included printing numbers, the 14fr catheter requires a plastic sleeve and no printing is required over the catheter.In order to verify the french of the samples received, they were measured with a french gauge.All 30 samples measured 8 fr.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "single use.Do not resterilize.Do not use if package is damaged.Not made with natural rubber latex.Sterilized using ethylene oxide" (b)(4).
 
Event or Problem Description

Brand Name
BARD CATH 'N SLEEVE SUCTION KIT WITH SOLUTION CONTAINER
Common Device Name
TRACHEAL CATH 'N SLEEVE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key6967622
Report Number1018233-2017-05379
Device Sequence Number1117787
Product Code BSY
UDI-Device Identifier00801741050251
UDI-Public(01)00801741050251
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 12/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/30/2020
Device Catalogue Number0089340
Device Lot NumberNGBQ3811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2017
Initial Date Received by Manufacturer 10/03/2017
Supplement Date Received by Manufacturer12/14/2017
Initial Report FDA Received Date10/21/2017
Supplement Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1